MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3505305M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Code Available (3191); Insufficient Information (4580)
Date of Event 10/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.(b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent an unspecified procedure with a mentor tissue expander 250cc and suffered from a deflation of the tissue expander.The patient experienced: ¿a bubble under the skin next to the tissue expander.No infection was reported¿.As a result, the patient had undergone removal on (b)(6) 2020.
 
Additional Manufacturer Narrative
On (b)(6) 2020, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 1/6/2021, during visual examination of the device two tears (a and b) were observed on the anterior aspect, measuring approximately 0.2 cm and 0.1 cm.Leak testing was performed in accordance with mentor's procedures.There were no additional leak sites confirmed.Microscopic examination in both tears edges, revealed parallel striations that are consistent with markings made by a sharp instrument perforating silicone material.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Deflation complaint information is consistently analyzed and monitored by mentor quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Upon review, mentor has become aware that the type of procedure was omitted from the previous reports in error.This device was being used in a reconstructive skin surgery on the patient¿s back.Manufacturer's reference number: (b)(4).Added information about the type of procedure to h10.
 
Additional Manufacturer Narrative
On 07/28/2021, after secondary review of this file performed on 07/28/2021, it was decided to add code health effect - clinical code no information available, to more accurately capture the reported event.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10774977
Report Number1645337-2020-13930
Device Sequence Number3645589
Product Code LCJ
UDI-Device Identifier00081317002581
UDI-Public00081317002581
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Model Number3505305M
Device Catalogue Number3505305M
Device Lot Number9435621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer11/13/2020
01/06/2021
07/15/2021
07/28/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date11/25/2020
01/07/2021
07/15/2021
07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;